MAUDE Adverse Event Report: BTG YOKNEAM ICESEED 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESEED 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3202
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported frost on the needle shaft occurred.An iceseed 90 degree needle was used during cryoablation of a tibial osteoid osteoma.Four minutes into the first freeze cycle, frost was observed on the shaft of the needle near the patients' skin.The skin was getting very cold even with the use of a warm saline bag as protection.The freezing phase was stopped and a computed tomography (ct) scan found no abnormal air, and the ice ball could be visualized in the muscle.Passive thaw was used, then when the patients' skin was warm, another freezing cycle was attempted but was stopped after two minutes because frost on the shaft occurred again.The needle was removed from the patient and tested again in a tray of water, no leaks, abnormal formation of ice, no frost or unusual ice was observed on the shaft.The needle was placed in the patient again and a freeze cycle was started, frost on the shaft after one minute, freeze cycle was stopped.The physician then exchanged the iceseed needle for an icesphere needle used at 50% to complete treatment because no other iceseed needle was available on site.Treatment was completed successfully with no complications post-treatment.
 
Additional Manufacturer Narrative
Device/media analysis: the returned device was visually inspected; there was no obvious damage or issues with the needle.The device was ran on an in-house console and produced an iceball of the correct size.The frost on the shaft was observed and did not appear to be more than expected for this needle.It was noted that this is an iceseed needle which does not have a vacuum insulation sleeve in the shaft of the needle; therefore, frost is to be expected on the shaft.Disassembly of the needle found no damage that could have contributed to the reported issue of excessive frost on the shaft.
 
Event or Problem Description

Brand Name
ICESEED 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13652698
Report Number2134265-2022-02274
Device Sequence Number16736680
Product Code GEH
UDI-Device Identifier07290104830235
UDI-Public07290104830235
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberFPRPR3202
Device Catalogue NumberFPRPR3202
Device Lot NumberU2925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown